MAUDE Adverse Event Report: 230 MEDI-TRACE 30 PK 600 CA; ELECTRODE, ELECTROCARDIOGRAPH

230 MEDI-TRACE 30 PK 600 CA; ELECTRODE, ELECTROCARDIOGRAPH
Model Number 31078135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Hypersensitivity/Allergic reaction (1907); Scar Tissue (2060); Blister (4537)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.The results will be shared when available.
 
Event or Problem Description
The reporter stated that she had an allergic reaction to the electrode patches and has burn like injuries on her body.Additional information provided stated that her throat started to close making this a life threatening situation.The reaction was located on her chest and under her left breast.She reacted to all five electrodes used.She consulted her allergist because she felt short of breath.She was prescribed 50mg of benadryl which she took every eight hours for two days and one dose of 20mg of prednisone.She also self-treated by washing the areas with soap and water to remove the gel and patted the areas dry.The areas were blistering so she left them open in the air until scabs formed.She now has scars in the affected areas.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and indicated that no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process, no deviations or non-conformances were documented.One sample was received for the investigation.The sample arrived in an opened pouch.It was visually inspected and there were no abnormalities identified.The electrode was then subjected to residual monomer testing to ensure that the gel is properly cured.The result for the testing performed on the single electrode was well below the maximum limit.This product family has been tested according to iso 10993 guidelines for biocompatibility and found both the hydrogel and skin contacting foam adhesive to be non-cytotoxic, non-irritating, and non-sensitizing.There have been no design changes to this product within the past year that would contribute to any increased probability for skin irritation on patients.Based on all available information, a corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures and no trends have been identified.The details of this event will be recorded for tracking and trending purposes.

Brand Name
230 MEDI-TRACE 30 PK 600 CA
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
MDR Report Key12594397
Report Number9681860-2021-00521
Device Sequence Number17216017
Product Code DRX
UDI-Device Identifier20884527007933
UDI-Public20884527007933
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number31078135
Device Catalogue Number31078135
Device Lot Number001369X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;